Alert archive / Nebraska / Red Flag Warnings in 2020

Red Flag Warning 1, NWS North Platte, NE

February 1, 202011 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 1, 2020, 2:25 AM MST for 11 counties in Nebraska. It took effect at Feb 1, 2020, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2020, 2:25 AM MST (09:25 UTC)
In effect from
Feb 1, 2020, 11:00 AM MST
Expired
Feb 1, 2020, 6:00 PM MST
In force
7 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2755 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

884 
WWUS83 KLBF 010925
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
325 AM CST Sat Feb 1 2020

...CRITICAL FIRE WEATHER THIS AFTERNOON...

.Strong west winds gusting to 45 mph and humidity near 15 percent
will contribute to the rapid spread of range fires this afternoon
across parts of southwest Nebraska and the southern Nebraska
Panhandle.

NEZ204-210-020100-
/O.UPG.KLBF.FW.A.0001.200201T1800Z-200202T0100Z/
/O.NEW.KLBF.FW.W.0001.200201T1800Z-200202T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
225 AM MST Sat Feb 1 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN
NEBRASKA PANHANDLE AND PARTS OF SOUTHWEST NEBRASKA....

The National Weather Service in North Platte has issued a Red
Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in
effect from 11 AM this morning to 6 PM MST this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...In NEZ204...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 
  Frenchman Basin.

* Winds...West 15 to 25 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 percent.

* Temperatures...In the upper 60s.

* Impacts...Any fires that develop have a high potential to 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/LBF
1 follow-up statement
294 
WWUS83 KLBF 020108
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
708 PM CST Sat Feb 1 2020


NEZ204-210-020215-
/O.EXP.KLBF.FW.W.0001.000000T0000Z-200202T0100Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
608 PM MST Sat Feb 1 2020

...RED FLAG WARNING HAS EXPIRED FOR THE WESTERN SANDHILLS AND
SOUTHWEST NEBRASKA...

Humidity levels have risen and wind speeds have lowered across the
region ending the critical fire weather conditions. The Red Flag 
Warning has been allowed to expire for Fire Zones 204 and 210.

$$

http://weather.gov/LBF

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 1, 2:25 AM MST, 0 minutes earlier.

Area forecast discussion, Feb 1, 2:25 AM MST, 0 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
325 AM CST Sat Feb 1 2020

.SHORT TERM...(Today through Sunday)
Issued at 325 AM CST Sat Feb 1 2020

The temperature forecast today uses the warmer MAV guidance plus
bias correction for highs in the 50s to near 70. Nearly full sun
is expected.

Strong high pressure across Colorado will break down tonight and be
replaced by low pressure across the cntl High plains Sunday. This
should draw cold air from Canada into Nebraska. The cold air will
back into Nebraska during the day Sunday cooling highs across nrn
Nebraska first with the cooler air arriving across swrn Nebraska
late Sunday afternoon. The temperature forecast Sunday leans on
the cooler short term model blend but this might be too cool as
the models show nearly full sun conditions and this could hold up
the progress of the cold air.

.LONG TERM...(Sunday night through Friday)
Issued at 325 AM CST Sat Feb 1 2020

Arctic high pressure will build across Alaska and begin moving
south tonight. The models show the cold air arriving across
Nebraska Monday. At the same time, the models are developing an
upper low across Colorado which will produce snow across wrn
Nebraska Monday night and Tuesday. The models show the upper low
across Colorado opening up Tuesday and becoming an open wave
favoring the Midsouth of precipitation. Thus, the heavier snow
will likely be confined to Wyoming and Colorado but there is a
chance 4 inches of snowfall will occur across parts of the
Panhandle and western Nebraska. The forecast follows the GFS
ensemble which has been the most consistent with this system. The
prospect of the system traversing Nebraska cannot be totally
discounted and the snow forecast is guarded.

Cold shot will be brief as the center of the arctic high will move
through the Upper Midwest. Temperatures Thursday and beyond will
warm back into the upper 30s and 40s as Pacific high pressure
returns to Nebraska.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1047 PM CST Fri Jan 31 2020

VFR conditions continue at both sites through Saturday afternoon.
Gusty northwest westerly winds are possible Saturday across the
central Sandhills. The strongest winds are expected to miss both
terminals resulting in little impacts. Some low level wind shear
is possible at KVTN on Saturday evening as the low level jet
intensifies.

&&

.FIRE WEATHER...
Issued at 325 AM CST Sat Feb 1 2020

The Fire Weather watch will be upgraded to a Red Flag Warning.
Although the "Craig High" over Colorado remains intact today, dew
points could easily fall into the lower 20s as upstream across
Wyoming, dew points are in the teens. The temperature forecast
uses the warmer MAV guidance plus bias correction for highs in the
50s to near 70. This would produce afternoon humidity around 15
percent across swrn Nebraska. The wind forecast uses the MAV
guidance and wind gust forecast uses the the GFS, HRRR and RAP
models. This lines up fairly well with the 500m AGL winds
indicating 20 to 25 mph winds at the sfc.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 6 PM MST this
evening for NEZ204-210.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Kulik
FIRE WEATHER...CDC
Hazardous weather outlook, Feb 1, 2:25 AM MST, 0 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
325 AM CST Sat Feb 1 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-020930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
325 AM CST Sat Feb 1 2020 /225 AM MST Sat Feb 1 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Conditions are expected to become favorable for the rapid spread
of range fires this afternoon. The area of concern is generally
south of Crescent Lake NWR and along and west of highway 61
throughout southwest Nebraska and the southern Nebraska
Panhandle.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

2 to 4 inches of snow may develop Monday night and Tuesday
affecting areas along and west of highway 83.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.